MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 27IN 2-0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 27IN 2-0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE
Model Number PDP333H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device analysis: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample revealed that one empty labeled winding former, one detached needle and a suture of product code pdp333h were received for evaluation.After investigation of the sample short insertion was observed in the strand, and the visual inspection concluded that the combination of the needle/suture was found detached since the insertion end of the suture did not meet the requirement, this defect is caused because the suture was not correctly inserted inside of the needle barrel hole resulting in a pull-out defect.Based on the information currently available, the pull-out was identified during the investigation of the sample received.This product issue will be addressed through ethicon quality system.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ 2360 g/m.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2022 and suture was used.During the procedure, the needle just fell off the suture material when opened from the packaging and loaded onto the needle holder.Opened another suture to continue with the procedure.Visual inspection was conducted on the returned device.Visual analysis of the returned sample revealed that one empty labeled winding former, one detached needle and a suture of product code pdp333h were received for evaluation.After investigation of the sample short insertion was observed in the strand, and the visual inspection concluded that the combination of the needle/suture was found detached since the insertion end of the suture did not meet the requirement, this defect is caused because the suture was not correctly inserted inside of the needle barrel hole resulting in a pull-out defect.No adverse patient consequences were reported.

Brand Name
PDS+ VIO 27IN 2-0 S/A CT-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15289590
Report Number2210968-2022-06905
Device Sequence Number2504591
Product Code NEW
UDI-Device Identifier10705031048065
UDI-Public10705031048065
Combination Product (Y/N)Y
Initial Reporter CountryNZ
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPDP333H
Device Catalogue NumberPDP333H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2022
Initial Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown